Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 7, 2009, 10:08 AM CST for 4 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2009, 10:08 AM CST (16:08 UTC)
- Expired
- Feb 7, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 071608 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1008 AM CST SAT FEB 7 2009 ...ANOTHER WINDY DAY IS EXPECTED ACROSS THE SOUTHEAST COASTAL BEND... .A STRONG PRESSURE GRADIENT PRODUCED BY LOW PRESSURE ACROSS WEST TEXAS AND MEXICO WILL MAINTAIN STRONG SOUTHEAST WINDS TODAY. TXZ241>244-080000- /O.NEW.KCRP.WI.Y.0003.090207T1608Z-090208T0000Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 1008 AM CST SAT FEB 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHEAST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH WILL PREVAIL TODAY ACROSS THE REGION. WINDS WILL BEGIN TO LAY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. $$ MB
1 follow-up statement
000 WWUS74 KCRP 072358 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 558 PM CST SAT FEB 7 2009 TXZ241>244-080100- /O.EXP.KCRP.WI.Y.0003.000000T0000Z-090208T0000Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 558 PM CST SAT FEB 7 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. SUSTAINED WINDS AND WIND GUSTS HAVE DECREASED SUFFICIENTLY LATE THIS AFTERNOON TO ALLOW THE ADVISORY TO EXPIRE. WINDY CONDITIONS ARE EXPECTED AGAIN ON SUNDAY...AND ANOTHER WIND ADVISORY WILL LIKELY BE ISSUED FOR MUCH OF SOUTH TEXAS. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 7, 5:32 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 7, 5:32 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 AM CST SAT FEB 7 2009
.DISCUSSION...SEE UPDATED AVIATION SECTION.
&&
.AVIATION...35 TO 40 KT LOW LEVEL JET PUMPING MOISTURE INTO S TX
WILL PROVIDE SOME MVFR CIGS THIS MORNING MAINLY FOR INLAND AREAS.
CIGS WILL SCT OUT OR LIFT TO VFR LEVELS BY AFTN. MVFR CONDITIONS
ARE EXPECTED TO DEVELOP AGAIN OVERNIGHT AS STRATUS FORMS ONCE
AGAIN.
&&
.PREV DISCUSSION... /ISSUED 332 AM CST SAT FEB 7 2009/
SHORT TERM (TODAY THROUGH SUNDAY)...MAIN STORY NEXT FEW DAYS WILL
BE SPRINGLIKE PATTERN W/ WARM TEMPS AND WINDY CONDITIONS. S/WV AND
ASSOC SFC LOW THAT PRODUCED THE STRONG WIND ON FRI WILL LIFT
ACROSS THE GREAT LAKES TODAY. THIS WILL ALLOW FOR JUST SLIGHTLY
LESS WIND TODAY AS STRONG HIGH PRESSURE RIDGE ACROSS THE NRN GULF
AND A WEAKNESS ACROSS WRN TEXAS CONTINUE TO PROVIDE A STRONG PGRAD
ACROSS THE REGION. MORNING STRATUS WILL TRANSITION INTO BKN CU
LAYER W/ MCLDY SKIES FOR MUCH OF THE REGION. A VIGOROUS UPR
LOW...CURRENTLY MVG INTO THE CA COAST...WILL MOVE INTO THE DESERT
SW BY SUNDAY INDUCING PRESSURE FALLS AND SFC CYCLOGENESIS ACROSS THE
TEXAS HIGH PLAINS. THIS WILL INDUCE A STRONG PGRAD AND A 35 KT LLJ
BY SUN MORNING. THE LLJ ACTUALLY STRENGTHENS THROUGH THE DAY
SLIGHTLY ON SUN WHICH IS USUALLY A BAD SIGN. LOW LEVEL MOISTURE
WILL INCREASE PROVIDING MCDLY TO CLDY SKIES AND THUS LOWERING HIGH
TEMPS ON SUN. SUPPOSE THIS COULD BE THE ONE CAVEAT TO LIMIT WINDS
AS WELL AND THIS WILL HAVE TO BE CONSIDERED...BUT FOR NOW WILL
SHOW MUCH OF THE REGION REACHING TO WIND ADVISORY CRITERIA W/
WINDS GUSTING TO 40 TO 45 MPH ACROSS MUCH OF THE COASTAL PLAINS
(SLIGHTLY LESS FAR WEST). A VERY ISOLD SPRINKLE OR TWO MAY BE
POSSIBLE ON SUN ACROSS THE EAST...BUT CERTAINLY DOES NOT SEEM
WORTH MENTIONING ATTM.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...A S/WV TROUGH WILL EJECT
INTO THE SOUTH-CENTRAL PLAINS MONDAY MORNING OUT OF THE BASE OF A
BROAD MID/UPR TROUGH TO THE WEST. THE TAIL END OF A LINE OF
CONVECTION ALONG THE 850MB BOUNDARY ASSOCIATED WITH THE S/WV TROUGH
MAY AFFECT THE VICTORIA CROSSROADS BETWEEN 06Z-18Z MONDAY.
HOWEVER...VEERING BOUNDARY LAYER WIND PROFILE WILL PROBABLY KEEP THE
ENVIRONMENT CAPPED AND PRECLUDE ANY CONVECTION FROM DEVELOPING
ACROSS THE REST OF SOUTH TEXAS. GRADIENT FLOW WILL INCREASE AGAIN ON
TUESDAY IN RESPONSE TO LEE CYCLOGENESIS DEVELOPING EAST OF THE
ROCKIES DUE TO A SECOND S/WV TROUGH MOVING INTO NEW MEXICO. THE
LATEST RUNS OF THE MEDIUM RANGE MODELS ARE A LITTLE FASTER WITH THIS
FEATURE SHOWING IT ENTERING THE SOUTHERN PLAINS BETWEEN 06Z-12Z WED.
ITS ASSOCIATED PACIFIC FRONT IS PROGGED TO BLAST THROUGH SOUTH TEXAS
LATE TUESDAY NIGHT WITH ITS POSITION LOCATED ALONG THE COAST BY
SUNRISE WEDNESDAY MORNING. A MUCH DRIER/SUBSIDENT AIR MASS WILL
RAPIDLY FILTER IN BEHIND THE BOUNDARY. GIVEN THE PACIFIC ORIGIN OF
THE AIR MASS...TEMPS SHOULD INCREASE INTO THE UPPER 70S/LOW 80S
AREAWIDE WITH DEWPOINTS DROPPING INTO THE TEENS. THIS COMBINATION
WILL LEAD TO VERY LOW RELATIVE HUMIDITIES BY WEDNESDAY AFTERNOON.
GUSTY NORTHWESTERLY WINDS COMBINED WITH EXTREMELY LOW RH VALUES WILL
LIKELY GENERATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
AFTERNOON. THE ECMWF/GFS BEGIN TO DIVERGE WITH RESPECT TO THE UPPER
PATTERN THURSDAY AND FRIDAY. THE GFS IS MORE PROGRESSIVE AND IS TOO
FAST AT INCREASING MOISTURE ACROSS THE REGION THURSDAY. THE GFS THEN
PUSHES ANOTHER PACIFIC FRONT THROUGH THE CWA MIDDAY FRIDAY. THE
ECMWF IS A LITTLE MORE REALISTIC WITH ITS SLOWER MOISTURE RETURN
THROUGH FRIDAY AHEAD OF THE PACIFIC FRONT. THE ECMWF PROGS THE FRONT
TO PUSH THROUGH SOUTH TEXAS SATURDAY MORNING. FOR NOW WILL FORECAST
CLOSE TO THE ECMWF SOLUTION FOR DAYS 7-8 GIVEN ITS SUPERIOR
PERFORMANCE THIS WINTER IN THE EXTENDED RELATIVE TO THE GFS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 65 77 65 80 / 10 10 10 10 10
VICTORIA 78 61 76 64 76 / 10 10 10 20 20
LAREDO 85 63 80 62 84 / 0 0 10 10 10
ALICE 82 63 77 64 84 / 10 10 10 10 10
ROCKPORT 77 65 74 66 75 / 10 10 10 10 10
COTULLA 83 61 78 62 82 / 0 0 10 10 10
KINGSVILLE 80 64 77 65 83 / 10 10 10 10 10
NAVY CORPUS 76 65 75 67 75 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS.
&&
MG/88...SHORT TERM
MG/88...LONG TERMHazardous weather outlook, Feb 7, 5:03 AM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 503 AM CST SAT FEB 7 2009 TXZ229>234-239>247-081115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 503 AM CST SAT FEB 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF STRONG AND GUSTY WINDS AND VERY DRY VEGETATION WILL PROVIDE AN ELEVATED WILD FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL INCREASE ON SUNDAY IN ADVANCE OF A VIGOROUS LOW PRESSURE SYSTEM. WIND ADVISORIES MAY BE REQUIRED AS WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ACROSS THE COASTAL PLAINS. A HIGH WILD FIRE DANGER WILL CONTINUE ON SUNDAY DUE TO THE WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-081115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 503 AM CST SAT FEB 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS AND FOR THE GULF WATERS FROM BAFFIN BAY TO THE MATAGORDA SHIP CHANNEL OUT TO 60 NM OFFSHORE DUE TO STRONG ONSHORE FLOW AND ELEVATED SEAS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER PORTIONS OF THE COASTAL WATERS AT TIMES THROUGH MIDWEEK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG/TM
In the hours before
Special weather statement, Feb 7, 5:24 AM CST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 524 AM CST SAT FEB 7 2009 TXZ229>234-239>247-071800- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO... ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 524 AM CST SAT FEB 7 2009 ...ELEVATED WILD FIRE THREAT THROUGH THE WEEKEND... ALTHOUGH RELATIVE HUMIDITY VALUES WILL REMAIN WITHIN TYPICAL RANGES OVER THE WEEKEND...THE COMBINATION OF WINDY CONDITIONS AND VERY DRY AND CURED VEGETATION WILL LEAD TO AN ELEVATED WILD FIRE THREAT. THE GREATEST THREAT WILL BE ACROSS AREAS WEST OF INTERSTATE 37 AND HIGHWAY 77 WHERE RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE LESS THAN 50 PERCENT DURING THE AFTERNOON. AFFECTED RESIDENTS ARE URGED TO REFRAIN FROM ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. CONTROLLED BURNS OR BURNING OF TRASH IS NOT RECOMMENDED. BURN BANS HAVE BEEN ISSUED FOR SEVERAL COUNTIES IN SOUTH TEXAS. REPORT WILD FIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. MJG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.